Florida, 2022Drought in Florida, April 5 to 30, 2022
April 5 to 30, 2022 · NWS MFL · 2 events in 2 counties and zones
Prolonged dry conditions over SW Florida led to the development of severe drought conditions over the western half of Collier County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Prolonged dry conditions over SW Florida led to the development of severe drought conditions over the western half of Collier County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 5, 6:36 AM EST, 24 minutes earlier.
Area forecast discussion, Apr 5, 6:36 AM EST, 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
736 AM EDT Tue Apr 5 2022
.AVIATION(12Z TAFS)...
Easterly winds will continue over most of the TAF sites today,
except for KAPF taf site where the winds will become westerly
this afternoon due to the west coast sea breeze. Dry conditions
will continue over all of the TAF sites today along with VFR
conditions, except for KPBI where there could be a shower or
thunderstorm late this afternoon. However, the coverage will be
few and far between to mention it in the KPBI taf site at this
time.
&&
.PREV DISCUSSION... (Issued 315 AM EDT Tue Apr 5 2022)
SHORT TERM (Now through Wednesday)...
The frontal boundary will continue to lift northward out of the
area as today progresses. This will allow for the winds to become
more south southeasterly across the region. With the frontal
boundary moving north of the area today, the chances of showers
and thunderstorms will be lower than they have been over the past
several days along with a much lower chance of strong thunderstorm
development. There will still be enough moisture and instability
in place to support a chance of thunderstorm development along the
sea breezes as they interact with each other mainly during the
afternoon hours. The best chances of shower and thunderstorm
development this afternoon will be across the Lake Okeechobee
region. High temperatures this afternoon will generally remain in
the mid 80s across the east coast metro areas to around 90 across
the interior sections. Any showers and thunderstorms that develop
this afternoon will gradually diminish as the evening progresses
and many areas will remain dry during the overnight hours.
On Wednesday, a weak mid level impulse moving across the Gulf Coast
States will help to drag the frontal boundary farther to the north
and it will keep the lower level southerly flow in place across the
region. As the sea breezes develop, and push inland, there will be
enough lower level moisture and instability in place to support a
chance of showers and thunderstorms mainly over the northern areas
during the afternoon hours. High temperatures will remain on the warm
side due to the southerly flow as highs will once again rise into the
upper 80s across the east coast metro areas and into the lower 90s
across the interior sections.
LONG TERM...
Moving into Wednesday night and Thursday, the focus
will turn to a stronger mid to upper level trough digging down
into the eastern portion of the country. At the surface, this will
help cyclogenesis to take place off of the Mid Atlantic coastline
on Thursday and the cold front associated with this system will
move southward towards the Florida Peninsula. As this front
approaches the region, the chances of showers and thunderstorms
will increase later in the day on Thursday and into Thursday night
out ahead of the cold front. The latest guidance is coming into
agreement with the front passing through South Florida later on
Thursday night into Friday morning. While the models show the best
dynamics and instability remaining well off to the north, there
will still be enough instability in place to support the chance of
some thunderstorm activity out ahead of the front Thursday
afternoon and into Thursday evening. With southwesterly wind flow
out ahead of the front on Thursday, high temperatures will remain
on the warm side as they will be in the upper 80s to around 90
across most of the region.
There could be some lingering showers and clouds around on Friday morning
as the front pushes off to the south. However, a much cooler and drier
air mass will build into the region later on Friday and into the upcoming
weekend as a strong area of high pressure builds in. With the pressure
gradient tightening across the region, breezy northwesterly winds will
develop later on Friday and into Saturday. High temperatures over the
weekend will remain in the mid to upper 70s over the northern areas to
the lower 80s across Southwestern Florida.
AVIATION(06Z TAFS)...VFR prevails through the period with SE
winds 12-15kts becoming gusty in the afternoon. Potential for
isolated convection in the afternoon hours with best chance at
KPBI, though confidence is not high enough to include in TAFs at
this time so short-fused amendments may be necessary. Gusty winds
weakening in the evening and will remain southeasterly through the
period.
MARINE...
A breezy southerly flow will begin to take place as
the middle of the week approaches across the Atlantic and Gulf
waters. These winds will shift to more of a southwesterly flow by
Thursday as another cold front approaches the region. Chances of
showers and thunderstorms will increase out ahead of the front
later on Thursday and into Thursday night. Behind the front, a
breezy northwesterly flow will develop over the Atlantic and Gulf
waters for Friday and into the upcoming weekend. This could create
hazardous marine conditions during this time frame.
BEACHES...
A moderate risk of rip currents will continue across
the Atlantic Coast Beaches through the middle of the week. The rip
current risk across the Gulf coast may increase by the end of the
week and into the upcoming weekend as a strong west to
northwesterly flow develops behind a cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 76 89 76 90 / 0 10 10 30
West Kendall 74 90 74 91 / 0 10 10 20
Opa-Locka 75 90 76 90 / 0 10 10 30
Homestead 75 88 75 89 / 0 10 10 20
Fort Lauderdale 76 88 76 90 / 0 20 10 30
N Ft Lauderdale 76 87 75 89 / 0 20 10 30
Pembroke Pines 75 89 75 90 / 0 20 10 30
West Palm Beach 74 87 73 89 / 0 30 10 40
Boca Raton 75 87 74 90 / 0 20 10 40
Naples 76 89 76 87 / 0 10 10 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Update/Aviation...BNB
Today through Wednesday and Marine...CWC
Wednesday Night through Monday...CWC
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 5, 2:47 AM EST, 4 hours 13 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
347 AM EDT Tue Apr 5 2022
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
347 AM EDT Tue Apr 5 2022
...Isolated Strong to Severe Storms Lake Okeechobee Region...
...Localized Flooding Possible This Afternoon...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Isolated to scattered showers and thunderstorms will
be possible this afternoon. The highest chances will be over the Lake
Okeechobee region as well as northern Palm Beach County. The strongest
activity may produce strong gusty winds, hail, and locally heavy
rainfall.
Hail: The strongest thunderstorms could contain hail up to the size
of quarters mainly over the Lake Okeechobee region.
Wind: The strongest thunderstorms could contain wind gusts of greater
than 58 mph.
Flooding: Heavy downpours from thunderstorms could lead to localized
Flooding.
Waterspouts: A few waterspouts will be possible in association with
showers and thunderstorms across the local waters and Lake Okeechobee.
Rip Currents: A moderate risk of rip currents at Atlantic Beaches
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Another cold front will bring increasing chances of showers and
thunderstorms to the area on Thursday and Thursday night.
Hazardous marine conditions will be possible later this week
and into the upcoming weekend.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high winds, hail, and
flooding to the National Weather Service Forecast Office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 5, 6:08 AM EST, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
708 AM EDT Tue Apr 5 2022
FLZ063-066-069-070-051300-
Glades-Hendry-Coastal Collier-Inland Collier-
Including the cities of Palmdale, Moore Haven, Clewiston,
LaBelle, Big Cypress Seminole Reservation, Naples, Marco Island,
Everglades City, and Immokalee
708 AM EDT Tue Apr 5 2022
...Patchy Dense Fog Western Interior Areas Early This Morning...
Patchy to areas of fog will continue to through the early morning
hours over the western areas of South Florida. Visibility in the
fog could fall below quarter of an mile at times in the fog.
Drivers need to slow down and use low beam headlights while
driving through the fog.
Baxter
Drought, Coastal Collier County
- When
- April 5, 7:00 AM EST to April 30, 11:59 PM EST
- Where
- Coastal Collier County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
Lack of significant rainfall over the previous 4 months led to the development of severe drought (D2) conditions over the western half Collier County. Only 1.62 of rain was measured in Marco Island and 2.65 at Naples Airport from December 1st through March 31st. This was approximately 10 to 25% of the normal value for that time period.
Drought, Inland Collier County
- When
- April 5, 7:00 AM EST to April 30, 11:59 PM EST
- Where
- Inland Collier County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
Lack of significant rainfall over the previous 4 months led to the development of severe drought (D2) conditions over the western half Collier County. Only 1.62 of rain was measured in Marco Island and 2.65 at Naples Airport from December 1st through March 31st. This was approximately 10 to 25% of the normal value for that time period. Collier County implemented a burn ban.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Georgia, April 5, 20221 death · 12 injured · EF4 · 12 events
- Tornadoes and Damaging Winds in South Carolina, April 5, 20221 injured · $62,000 · EF3 · 45 events
- Tornadoes and Hail in Georgia, April 5 to 7, 20223 injured · $7,000 · EF3 · 59 events
- Tornadoes and Flash Flood in South Carolina, April 5, 20221 injured · $20 · EF3 · 17 events
- Tornadoes and Flash Flooding in Mississippi, April 5, 2022$1.3 million · EF2 · 42 events
- Tornadoes and Damaging Winds in Louisiana, April 5, 20221 death · $10,000 · EF1 · 19 events
- Tornadoes and Hail in Georgia, April 5 to 7, 2022$660,000 · EF1 · 47 events
- Wildfire and High Wind in New Mexico, April 5 to 30, 2022$10 million · 56 kt wind · 5 events
- Tornadoes and Hail in Alabama, April 5 to 6, 2022EF2 · 23 events
- Tornadoes and Hail in Alabama, April 5, 2022EF2 · 16 events
- Tornadoes and Damaging Winds in Alabama, April 5, 2022$206,000 · EF1 · 15 events
- Tornadoes in Mississippi, April 5, 2022EF2 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1032209, 1032213.